Alert archive / Kentucky / Flash Flood Warnings in 2016

Flash Flood Warning 6, NWS Jackson, KY

May 2, 2016Lee County, Owsley County, Kentucky

NWS Jackson, KY issued this flash flood warning at May 2, 2016, 3:42 PM EDT for Lee County, Owsley County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2016, 3:42 PM EDT (19:42 UTC)
Expired
May 2, 2016, 6:45 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Lee County, KY, Owsley County, KY

The radar

The Jackson,KY radar (KJKL), 34 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

604 
WGUS53 KJKL 021942
FFWJKL
KYC129-189-022245-
/O.NEW.KJKL.FF.W.0006.160502T1942Z-160502T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
342 PM EDT MON MAY 2 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL OWSLEY COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTH CENTRAL LEE COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 645 PM EDT

* AT 340 PM EDT...THE PUBLIC REPORTED THAT FLASH FLOODING WAS
  OCCURRING IN THE PEBWORTH AREA. WHILE THE HEAVIEST RAINFALL HAS
  MOVED OFF TO THE SOUTHEAST, EXCESSIVE RUNOFF FROM PREVIOUS HEAVY
  RAINFALL WILL CONTINUE TO CAUSE FLASH FLOODING OF CREEKS AND
  STREAMS, ROADS, AND ROADSIDE CULVERTS. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  DELVINTA...ENOCH...LEVI...IDA MAY...GRASS...STAY...LOWER BUFFALO AND
  PEBWORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3757 8363 3752 8363 3746 8376 3752 8381

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 2, 11:35 AM EDT, 4 hours 7 minutes earlier.

Area forecast discussion, May 2, 11:35 AM EDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1135 AM EDT MON MAY 2 2016

.UPDATE...
ISSUED AT 1135 AM EDT MON MAY 2 2016

CURRENT CONDITIONS ACROSS THE AREA FEATURE A STALLED FRONTAL
BOUNDARY ACROSS EASTERN KENTUCKY. UPSTREAM IN TN...A WAVE IS
TRACKING NORTHEAST INTO THE REGION. WITH THIS...ALREADY THIS
MORNING SOME SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AND ARE
MOVING INTO THE AREA FROM THE SOUTHWEST. EVEN INSTABILITY STRONG
ENOUGH TO DEVELOP A STRONG STORM OR TWO. THUS HAVE UPDATED TO
BRING POPS INTO THE AREA IN EARNEST AND UPDATED THE FLOOD WATCH.
AS INSTABILITY INCREASES AND DEW POINTS STILL AROUND 60...THE
CHANCE OF STRONG STORMS AND HEAVY RAINFALL WILL BE PRESENT IN THE
AREA EARLY THIS AFTERNOON THROUGH THE EVENING. NEW GRIDS HAVE BEEN
SENT AND A NEW ZFP HAS BEEN SENT OUT.

UPDATE ISSUED AT 655 AM EDT MON MAY 2 2016

DEWPOINTS HAVE COME UP SOME IN THE PAST FEW HOURS AND WITH THIS
INCREASE NOW WE ARE STARTING TO SEE SOME ISOLATED SHOWERS DEVELOP
ACROSS THE AREA. ENVIRONMENT CONTINUES TO BE VERY MOIST. ALSO
NOTING AN UPTICK IN SHOWER/THUNDERSTORMS UPSTREAM OVER ARKANSAS
AND MISSISSIPPI. THIS ACTIVITY SHOULD CONTINUE TO TRACK NORTHEAST
INTO KENTUCKY BY MIDDAY OR EARLY AFTERNOON. HI-RES MODELS SEEM TO
BE HANDLING THE CURRENT ACTIVITY VERY POORLY...SO OUTSIDE OF
CURRENT TRENDS...NOT MUCH TO KEY OFF OF AT THE MOMENT.
CLEARLY...THE MOIST ENVIRONMENT COMBINED WITH THE SHOWERS/STORMS
MOVING IN WILL GIVE WAY TO SOME DECENT RAINFALL POTENTIAL INTO
THIS AFTERNOON. 1 HOUR FLASH FLOOD GUIDANCE HAS COME UP JUST A
TOUCH TO AROUND 1 INCH FOR MUCH OF SOUTHEAST KENTUCKY...WITH THE 3
HOUR ALSO COMING UP A TOUCH TO AROUND 1.50 INCHES. CLEARLY WITH
ANY CONVECTION...THESE AMOUNTS WILL NOT BE HARD TO OBTAIN...SO
FLASH FLOOD WATCH REMAINS VERY VIABLE. NOT MANY CHANGES THIS
MORNING...EXCEPT TO INCREASE CLOUD COVER AND BRING IN SOME SMALL
POPS A BIT EARLIER TO ACCOUNT FOR SHOWERS DEVELOPING PRESENTLY.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 255 AM EDT MON MAY 2 2016

FINALLY A LULL IN THE ACTION EARLY THIS MORNING AS MOST OF THE
CONVECTION HAS SHIFTED OFF TO THE NORTH. HOWEVER...A COLD FRONT
REMAINS JUST OFF TO OUR WEST ACROSS CENTRAL KENTUCKY THIS
MORNING...WITH PLENTY OF SURFACE MOISTURE REMAINING ACROSS EASTERN
KENTUCKY. A SHORTWAVE TROUGH WILL SWING NORTHWARD ACROSS EASTERN
KENTUCKY THIS AFTERNOON AND INTERACT WITH THE APPROACHING FROM
FROM THE WEST TO GENERATE WIDESPREAD SHOWERS AND STORMS.
UNFORTUNATELY...THIS IS NOT GOOD NEWS AS FLASH FLOOD GUIDANCE
REMAINS VERY LOW. THE ONE HOUR FLASH FLOOD GUIDANCE IS 0.75-1.00
FOR MUCH OF THE AREA...WHILE THE 3 HOUR FLASH FLOOD GUIDANCE IS
BETWEEN 1.00 AND 1.50. WITH THE GFS RUN SHOWING OVER 1.50 INCHES
OF RAIN THIS AFTERNOON...THIS IS VERY CONCERNING. SO MUCH
SO...THAT WE HAVE ISSUED A NEW FLASH FLOOD WATCH FOR ALL OF
SOUTHEAST KENTUCKY FROM LATE THIS MORNING THROUGH TONIGHT. PW
VALUES ARE NOT QUITE AS HIGH AS THE PAST 24 HOURS...BUT STILL ON
THE HIGH SIDE...SUPPORTING LOCALLY HEAVY RAIN. LATEST 00Z ARW AND
NMM BOTH HAVE THE SAME CORRIDOR THAT GOT HIT HARD LAST NIGHT
GETTING HIT AGAIN THIS AFTERNOON...SO THIS CERTAINLY BEARS
WATCHING FOR THOSE IN EASTERN KENTUCKY. WITH THE FRONT VIRTUALLY
STALLED...THE SETUP FOR TRAINING STORMS IS CERTAINLY THERE...WHICH
COULD AID IN THE FLASH FLOOD CONCERN. WHILE MANY MODELS HAVE
ANOTHER LULL TONIGHT...THE NAM...WITH SOME WEAK SUPPORT FROM THE
HI-RES SHORT TERM MODELS SUPPORT SOME SHOWER/STORM ACTIVITY
LINGERING IN SOUTHEAST KENTUCKY INTO EARLY TUESDAY MORNING. FOR
THIS REASON...KEPT THE FLASH FLOOD WATCH GOING THROUGH 15Z
TUESDAY. ONE LAST THING TO CONSIDER TODAY IS THE POTENTIAL FOR A
FEW STRONG STORMS AS MLCAPES APPROACH 1000J/KG IN THE SOUTHEAST
WITH MODEST SHEAR IN PLACE. THIS COULD LEAD TO SOME HAIL AND
STRONG WINDS FROM A FEW OF THE STRONGER STORMS. WILL CONTINUE TO
HIGHLIGHT THE FLOODING/STORM THREAT IN THE HWO AND FLASH FLOOD
WATCH.

BY TUESDAY...WE ARE KIND OF BETWEEN THE DEPARTING SYSTEM AND ONE
APPROACHING FROM THE NORTH. MODELS ARE HINTING AT A BIT MORE
INSTABILITY TODAY...AND WOULDN'T BE SURPRISED TO SEE A FEW
AFTERNOON THUNDERSTORMS AGAIN ON TUESDAY AS THE WAVE DIPS IN FROM
THE NORTH. FORTUNATELY...WHATEVER HAPPENS ON TUESDAY SHOULD NOT BE
AS WIDESPREAD AND HOPEFULLY CAN AVOID THE AREAS IMPACTED BY THE
RECENT FLOODING. HIGHS ON TUESDAY SHOULD TAKE A STEP BACK AS
COOLER AIR ADVECTS IN BEHIND THE DEPARTING SYSTEM/COLD FRONT.

.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 614 AM EDT MON MAY 2 2016

THE PERIOD WILL BE HIGHLIGHTED BY A BURST OF VERY COOL AIR EARLY
ON...AS A DEEP UPPER LEVEL LOW PRESSURE SYSTEM DROPS SOUTHWARD
OVER THE EASTERN CONUS. A SHORTWAVE TROUGH AHEAD OF THE MAIN
SYSTEM COULD PRODUCE A FEW SHOWERS ON TUESDAY NIGHT. THE MAIN
EVENT ARRIVES ON WEDNESDAY AS A SURFACE COLD FRONT PUSHES THROUGH
UNDERNEATH THE MAIN UPPER TROUGH AXIS. DESPITE MEAGER LOW LEVEL
MOISTURE...MODELS ARE SUGGESTING SHOWERS AND POSSIBLY
THUNDERSTORMS WILL OCCUR...DUE TO COLD AIR ALOFT AND THE STRENGTH
OF THE UPPER LEVEL SYSTEM. IF SHOWERS LINGER INTO THURSDAY AS THE
MODELS SUGGEST...THERE COULD EVEN BE SOME SNOW AT THE HIGHEST
ELEVATIONS NEAR THE VA BORDER.

THE UPPER LOW SHOULD BE PULLING AWAY TO THE EAST BY FRIDAY...AND
RIDGING/HIGH PRESSURE WILL BUILD IN FROM THE WEST AT ALL LEVELS.
THIS WILL BRING DRIER WEATHER AND A WARMING TREND LASTING INTO THE
WEEKEND. BY LATE IN THE WEEKEND...THE HIGH/RIDGING IS EXPECTED TO
GET SUPPRESSED TO THE SOUTH AS ANOTHER UPPER LEVEL TROUGH MOVES
SOUTHEAST ACROSS THE GREAT LAKES AND NEW ENGLAND. THIS WOULD SEND
A COLD FRONT SOUTH TO THE OHIO VALLEY. THE PREVIOUS 12Z RUN OF
THE ECMWF GENERATED LIGHT PRECIP ALONG THE FRONT IN OUR
AREA SUNDAY...WHILE THE LATEST 00Z BACKED OFF. DID ALLOW A SLIGHT
CHANCE OF SHOWERS IN THE FORECAST AT THIS POINT. HOWEVER...IF
MODELS CONTINUE TO BE DRY...THIS COULD END UP REMOVED.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 655 AM EDT MON MAY 2 2016

A MIX OF MVFR/VFR CONDITIONS WILL BE SEEN OVER THIS AREA THIS
MORNING BEFORE BECOMING MAINLY VFR BY MIDDAY. A COLD FRONT WILL
INTERACT WITH A SYSTEM MOVING IN FROM THE SOUTH TO BRING
WIDESPREAD SHOWERS AND STORMS TO THE AREA THIS AFTERNOON AND COULD
BRING SOME BRIEF PERIODS OF MVFR CIGS/VISBYS. AS THE SYSTEM/FRONT
DEPART TONIGHT...LOW CLOUDS WILL LIKELY DEVELOP ACROSS THE AREA
WITH MVFR BECOMING DOMINANT OVERNIGHT. SOME IFR CIGS MAY BE
POSSIBLE LATE TONIGHT AS CIGS CONTINUE TO LOWER OVERNIGHT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR KYZ080-084>088-104-
106>120.

&&

UPDATE...SHALLENBERGER
SHORT TERM...KAS
LONG TERM...HAL
AVIATION...KAS
Hazardous weather outlook, May 2, 2:53 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
253 PM EDT MON MAY 2 2016

KYZ044-050>052-058>060-068-069-079-083-032200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-WAYNE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...
MONTICELLO
253 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING AND INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AFTERNOON INTO THE
EVENING AND AGAIN ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ080-084-104-106-108-111-032200-
LAUREL-MCCREARY-ELLIOTT-MORGAN-WOLFE-LEE-
INCLUDING THE CITIES OF...LONDON...STEARNS...WHITLEY CITY...
SANDY HOOK...WEST LIBERTY...CAMPTON...BEATTYVILLE
253 PM EDT MON MAY 2 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME STORMS WILL
BE STRONG THROUGH THIS EVENING AND MAY CONTAIN SMALL HAIL AND
GUSTY WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL IS
POSSIBLE...WHICH COULD LEAD TO FLASH FLOODING...DUE TO THE GROUND
ALREADY BEING VERY SATURATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF FLOODING...HAIL...
OR DAMAGING WINDS THROUGH TONIGHT.

KYZ085>088-107-109-110-112>120-032200-
WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...PAINSVILLE...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
253 PM EDT MON MAY 2 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...SEVERE THUNDERSTORM WATCH 138 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. SOME STORMS WILL BE
STRONG TO SEVERE THROUGH THIS EVENING AND MAY CONTAIN HAIL AND
STRONG WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL IS
POSSIBLE...WHICH COULD LEAD TO FLASH FLOODING...DUE TO THE GROUND
ALREADY BEING VERY SATURATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AFTERNOON INTO THE
EVENING AND AGAIN ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF FLOODING...HAIL...
OR DAMAGING WINDS THROUGH TONIGHT.

KAS/SHALLENBERGER

In the hours before

Local storm report, May 2, 3:20 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
320 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             BUCKHORN                37.35N 83.47W
05/02/2016  E1.75 INCH       PERRY              KY   PUBLIC

&&

DJ
Local storm report, May 2, 3:27 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
327 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             ROWDY                   37.42N 83.21W
05/02/2016  E1.00 INCH       PERRY              KY   PUBLIC

            VIA SOCIAL MEDIA

&&

DJ
Local storm report, May 2, 3:31 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
331 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HAIL             WHITESBURG              37.12N 82.83W
05/02/2016  M1.25 INCH       LETCHER            KY   PUBLIC

            QUARTER SIZE AND LARGER HAIL REPORTED ON SOCIAL MEDIA.

&&

JMWIX
Local storm report, May 2, 3:32 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
332 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     HAIL             PIKEVILLE               37.48N 82.51W
05/02/2016  M1.00 INCH       PIKE               KY   TRAINED SPOTTER

&&

JMWIX
Local storm report, May 2, 3:39 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
339 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     FLASH FLOOD      PEBWORTH                37.50N 83.73W
05/02/2016                   OWSLEY             KY   BROADCAST MEDIA

            LOCAL MEDIA POSTED PICTURES OF WATER FLOWING OVER OVER
            HIGHWAY 11 AND AROUND BUILDINGS IN THE PEBWORTH
            COMMUNITY.

&&

JMWIX
Special weather statement, May 2, 3:40 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
340 PM EDT MON MAY 2 2016

KYZ088-115-117-118-022015-
PERRY-LETCHER-LESLIE-HARLAN-
340 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT PERRY...LETCHER...LESLIE...
HARLAN...

AT 340 PM EDT...A STRONG THUNDERSTORM WAS OVER NAPIER...OR 10 MILES
NORTH OF HARLAN...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WHITESBURG...LETCHER...CUMBERLAND...LYNCH...BENHAM...BLACKEY...ROSSPOINT...
DELPHIA...PARTRIDGE...CARBON GLOW...GANDER...AMELIA...ARTHUR...BIG LAUREL...
MAGGARD...GILLEY...ARMINTA...COLLY...ROXANA AND DEFEATED CREEK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3704 8339 3719 8298 3717 8298 3723 8289
      3725 8282 3704 8273 3701 8279 3701 8283
      3699 8284 3698 8287 3696 8287 3686 8332
TIME...MOT...LOC 1940Z 245DEG 21KT 3699 8329

ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 8:09 PM EDTSevere Thunderstorm WarningJKLLetcher, Pike11 min
May 1, 8:27 PM EDTSpecial Weather StatementJKLMagoffin33 min
May 1, 8:31 PM EDTSpecial Weather StatementJKLLeslie29 min
May 1, 8:39 PM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Leslie, Letcher and 2 more3 hr
May 1, 8:53 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Johnson, Magoffin, Martin, Pike6 hr
May 1, 8:59 PM EDTSpecial Weather StatementJKLHarlan31 min
May 1, 9:02 PM EDTAreal Flood WarningJKLBreathitt, Floyd, Johnson, Magoffin12 hr
May 1, 10:15 PM EDTRiver Flood AdvisoryJKLEstill, Powell4 days
May 2, 3:19 AM EDTFlash Flood WatchJKLBell, Breathitt, Clay, Elliott, Floyd, Harlan and 16 more18 hr
May 2, 7:09 AM EDTRiver Flood AdvisoryJKLOwsley19 hr
May 2, 1:32 PM EDTSpecial Weather StatementJKLFloyd28 min
May 2, 1:55 PM EDTSpecial Weather StatementJKLOwsley35 min
May 2, 1:59 PM EDTSevere Thunderstorm WarningJKLFloyd, Martin, Pike31 min
May 2, 2:06 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Owsley, Perry39 min
May 2, 2:14 PM EDTFlash Flood WarningJKLBreathitt, Clay, Floyd, Johnson, Knott, Magoffin and 4 more5 hr
May 2, 2:22 PM EDTFlash Flood WarningJKLClay, Jackson, Laurel, Pulaski, Rockcastle4 hr
May 2, 2:22 PM EDTSpecial Weather StatementJKLMartin23 min
May 2, 2:25 PM EDTSevere Thunderstorm WarningJKLMartin, Pike22 min
May 2, 2:30 PM EDTSevere Thunderstorm WarningJKLBreathitt, Leslie, Perry30 min
May 2, 2:32 PM EDTSevere Thunderstorm WarningJKLLetcher, Pike43 min
May 2, 2:47 PM EDTRiver Flood AdvisoryJKLLee3 days
May 2, 2:50 PM EDTSpecial Weather StatementJKLBell40 min
May 2, 2:55 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin, Perry35 min
May 2, 3:09 PM EDTRiver Flood AdvisoryJKLMagoffin27 hr
May 2, 3:15 PM EDTSevere Thunderstorm WarningJKLPike30 min
May 2, 3:19 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike41 min
May 2, 3:33 PM EDTAreal Flood AdvisoryJKLFloyd, Knott, Pike3 hr
May 2, 3:38 PM EDTSevere Thunderstorm WarningJKLPike26 min
May 2, 3:40 PM EDTSpecial Weather StatementJKLLetcher35 min
May 2, 3:48 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher, Perry27 min
May 2, 4:07 PM EDTSpecial Weather StatementJKLPike23 min
May 2, 7:02 PM EDTAreal Flood WarningJKLBreathitt, Floyd, Knott, Lee, Magoffin, Owsley and 1 more12 hr

Nearby

Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.